Alert archive / Oklahoma / Special Weather Statements in 2011
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Mar 25, 2011, 11:59 PM CDT for Pittsburg County, Oklahoma. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 25, 2011, 11:59 PM CDT (04:59 UTC)
- Expired
- Mar 26, 2011, 12:45 AM CDT
- In force
- 46 min
- Issued by
- NWS Tulsa, OK
County Pittsburg County, OK
The radar
The Western Arkansas radar (KSRX), 141 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 12:30 AM CDT | HAIL 1 | Savanna, OK | |
| Mar 26, 12:48 AM CDT | HAIL 2 | Blocker, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1965 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
779
WWUS84 KTSA 260459
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1159 PM CDT FRI MAR 25 2011
OKZ073-260545-
PITTSBURG OK-
1159 PM CDT FRI MAR 25 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHERN PITTSBURG
AT 1159 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF ASHLAND...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MCALESTER...KIOWA...BLANCO...
ASHLAND...SAVANNA...HARTSHORNE...ALDERSON...KREBS AND BLOCKER.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3512 9552 3486 9551 3472 9552 3465 9588
3468 9589 3468 9608 3469 9610 3479 9610
TIME...MOT...LOC 0459Z 245DEG 29KT 3468 9612
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Mar 25, 8:19 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Mar 25, 8:19 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 819 PM CDT FRI MAR 25 2011 .DISCUSSION... CURRENT SURFACE ANALYSIS SHOWS A SURFACE TROUGH EXTENDING FROM NORTHWEST TX INTO SOUTH CENTRAL OK WHERE IT INTERSECTS A WARM FRONT. THE WARM FRONT EXTENDED ACROSS EXTREME SW CHOCTAW COUNTY AND THEN DOWN INTO NE TX. DUE TO A LACK OF LARGER SCALE FORCING...WHICH IS USUALLY NEEDED EARLY IN THE SEASON TO GET THINGS GOING...STORM INITIATION HAS YET TO OCCUR ALONG THESE BOUNDARIES. ALSO...SINCE SUNSET...CONVERGENCE HAS DECREASED DUE TO BACKING FLOW IN THE WARM SECTOR OVER NE TX. THE MOST LIKELY SCENARIO WILL BE AN INCREASE IN ELEVATED ACTIVITY LATER THIS EVENING OVER SOUTHEAST OK AND POSSIBLY INTO WESTERN AR. LARGE HAIL WILL BE THE PRIMARY THREAT. CONVECTIVE COVERAGE STILL REMAINS UNCERTAIN GIVEN THE DISAGREEMENT AMONGST THE MODELS. GIVEN THE UNCERTAINTY I HAVE DECREASED POPS SOME THRU 06Z. ANOTHER MODE OF CONVECTION IS EXPECTED AFTER 09Z ACCORDING TO THE LATEST RUNS OF THE HRRR AND NAM ALONG AND NORTH OF HIGHWAY 412. THIS ELEVATED CONVECTION COULD PRODUCE HAIL...AND SOME ISOLATED MARGINALLY SEVERE HAIL. THE GOING LIKELY POPS IN THIS AREA SEEM JUSTIFIED GIVEN THE GOOD AGREEMENT FROM THE NAM/HRRR. THUS WILL NOT MAKE ANY CHANGES. A FEW TWEAKS WERE MADE TO OVERNIGHT LOWS AS WELL. ALL IN ALL THE FORECAST APPEARS TO BE IN GOOD SHAPE. LACY && .PREV DISCUSSION... /ISSUED 620 PM CDT FRI MAR 25 2011/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. FOR THE 0Z TAFS... VFR CONDITIONS WILL PREVAIL AT ALL SITES THIS EVENING. MVFR AND POSSIBLY IFR CEILINGS WILL DEVELOP AFTER ABOUT 05Z ACROSS THE REGION... WHICH WILL PREVAIL THROUGH THE DAY SATURDAY. THERE WILL BE A CHANCE FOR THUNDERSTORMS AT ALL SITES EXCEPT KMLC BEGINNING AFTER ABOUT 7Z. PREV DISCUSSION... /ISSUED 330 PM CDT FRI MAR 25 2011/ DISCUSSION... FORECAST WILL BE RIDDLED WITH UNCERTAINTY FOR THE NEXT SEVERAL DAYS AS AN ACTIVE WESTERLY FLOW ALOFT BRINGS SEVERAL FAST MOVING UPPER LEVEL WAVES ACROSS THE PLAINS. THESE WILL INDUCE SEVERAL SFC WAVES ALONG A FRONTAL BOUNDARY THAT WILL LIKELY REMAIN OVER PARTS OF THE FORECAST AREA THROUGH THE MIDDLE OF NEXT WEEK. THERE WILL BE PERIODIC THUNDERSTORM CHANCES WITH TEMPS REMAINING WELL BELOW NORMAL OVER NORTHERN SECTIONS AND MOSTLY ABOVE NORMAL TO THE SOUTH. DETAILS WILL...HOWEVER...BE DIFFICULT TO SORT OUT. FOR TONIGHT...WARM FRONT LURKING NEAR THE RED RIVER IN SE/SC MARKS LEADING EDGE OF MODERATELY UNSTABLE AIRMASS WHICH WILL MAKE A BRIEF APPEARANCE OVER FAR SE OKLAHOMA DURING THE EVENING. OVERALL THREAT OF SFC-BASED STORMS LOOKS LIMITED AND BETTER CHANCES WILL ARRIVE LATER THIS EVENING ACROSS SE OKLAHOMA WITH A STRENGTHENING LOW LEVEL JET. THESE STORMS WILL POSE A THREAT OF SEVERE WEATHER. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP AFTER MIDNIGHT OVER NE OKLAHOMA/NW ARKANSAS AS UPPER WAVE OVER GREAT BASIN INCREASES LIFT. BETTER CHANCES WILL BE COLDER TO KS/MO BORDERS AGAIN WITH THIS ACTIVITY CONTINUING WELL INTO SATURDAY. WARM FRONT WILL LIFT NORTH SOME ON SATURDAY BUT HOW MUCH REMAINS TO BE SEEN. LIKELY TO BE A LARGE VARIATION IN HIGH TEMPS WITH NORTHERN AREAS STAYING IN THE 40S WHILE LOCATIONS NEAR THE RED RIVER MAY PUSH 80. LEANED THE FORECAST TOWARD THE COOLER NAM MOST AREAS. PRECIP SHOULD DECREASE SAT AFTERNOON WITH CHILLY AIRMASS CONTINUING TO SPILL IN ON NORTHEAST WINDS. TEMPS AT OR BELOW FREEZING VERY LIKELY SUNDAY MORNING ACROSS NORTHERN AREAS AND A FREEZE WARNING MAY ULTIMATELY BE NEEDED. COOL WEATHER WILL CONTINUE THROUGH MUCH OF THE WEEK AS MENTIONED ABOVE...POSSIBLE EXCEPTION BEING THE FAR SOUTH. MORE SUBSTANTIAL SYSTEM STILL ON TRACK FOR LATE MONDAY / EARLY TUESDAY WHERE THE HIGHEST CHANCE OF THUNDERSTORMS WILL BE CARRIED. AGAIN THOUGH...DETAILS IMPOSSIBLE TO SORT OUT AT THIS POINT BUT THIS COULD OFFER THE BEST OPPORTUNITY FOR SEVERE WEATHER. BOTH GFS AND ECMWF SHOW PATTERN CHANCE BY THE END OF NEXT WEEK LEADING TO SOME CONFIDENCE IN A DRY AND WARMER FORECAST FOR FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... TUL 45 49 33 55 / 50 60 10 10 FSM 46 59 38 60 / 50 50 10 10 MLC 50 61 35 62 / 30 30 10 10 BVO 41 47 29 51 / 70 80 10 10 FYV 39 53 33 53 / 60 70 10 10 BYV 36 47 31 51 / 60 80 10 10 MKO 45 52 33 58 / 50 60 10 10 MIO 39 47 29 51 / 60 80 10 10 F10 46 53 33 59 / 40 50 10 10 HHW 56 76 40 65 / 30 20 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && LONG TERM....30
Hazardous weather outlook, Mar 25, 9:29 PM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 929 PM CDT FRI MAR 25 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 929 PM CDT FRI MAR 25 2011 ...SMALL RISK OF SEVERE STORMS TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MAINLY AFTER MIDNIGHT. SIGNIFICANT WINDS. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA WEST OF HWY 75. ONSET...AFTER MIDNIGHT. FIRE WEATHER DANGER. RISK...LIMITED. AREA...RIDGE TOPS OF SOUTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... STORMS MAY DEVELOP NORTH OF THE FRONT OVER SOUTHEAST OKLAHOMA LATER ON TONIGHT. THESE STORMS COULD BE CAPABLE OF PRODUCING LARGE HAIL. STORM COVERAGE STILL REMAINS UNCERTAIN. ANOTHER ROUND OF STORMS IS EXPECTED AFTER MIDNIGHT MAINLY ALONG AND NORTH OF HIGHWAY 412. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL...AN ISOLATED MARGINALLY SEVERE HAIL STORM IS POSSIBLE. NORTHEAST WINDS ARE EXPECTED TO STRENGTHEN LATE TONIGHT AS LOW PRESSURE ORGANIZES DOWN ALONG THE RED RIVER. WIND GUSTS MAY APPROACH 25 MPH. THE FIRE DANGER WILL INCREASE THIS EVENING ALONG THE RIDGE TOPS OF THE OUACHITAS AS A LOW LEVEL JET STRENGTHENS. WIND GUSTS MAY REACH AROUND 30 MPH AT TIMES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...NO HAZARDS. MONDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS WILL LINGER INTO SATURDAY MORNING OVER EXTREME NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THESE STORMS SHOULD BE BELOW SEVERE LIMITS. THUNDERSTORMS...MAINLY ELEVATED...ARE EXPECTED AGAIN MONDAY NIGHT INTO TUESDAY AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION. AT THIS TIME...THE SEVERE RISK IS LOW. ANOTHER DISTURBANCE IS EXPECTED TO DIVE SOUTHEAST INTO TEXAS WEDNESDAY NIGHT INTO THURSDAY. WHILE THERE WILL BE A CHANCE FOR SOME THUNDERSTORMS...THE SEVERE RISK APPEARS TO BE LOW WITH THIS SYSTEM AS WELL. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Mar 25, 11:59 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1159 PM CDT FRI MAR 25 2011
OKZ073-260545-
PITTSBURG OK-
1159 PM CDT FRI MAR 25 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHERN PITTSBURG
AT 1159 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF ASHLAND...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MCALESTER...KIOWA...BLANCO...
ASHLAND...SAVANNA...HARTSHORNE...ALDERSON...KREBS AND BLOCKER.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3512 9552 3486 9551 3472 9552 3465 9588
3468 9589 3468 9608 3469 9610 3479 9610
TIME...MOT...LOC 0459Z 245DEG 29KT 3468 9612The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 12:04 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 56 min |
| Mar 26, 12:07 AM CDT | Special Weather Statement | TSA | Sequoyah | 38 min |
| Mar 26, 12:30 AM CDT | Special Weather Statement | TSA | Haskell | 30 min |
| Mar 26, 12:44 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg | 46 min |
| Mar 26, 12:47 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 43 min |
| Mar 26, 1:00 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Muskogee, Sequoyah | 45 min |
| Mar 26, 1:17 AM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 43 min |
| Mar 26, 1:28 AM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 47 min |
| Mar 26, 1:33 AM CDT | Special Weather Statement | TSA | Haskell | 27 min |
| Mar 26, 1:41 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Sequoyah | 36 min |
| Mar 26, 3:23 AM CDT | Severe Thunderstorm Warning | TSA | Adair | 29 min |
| Mar 26, 3:40 AM CDT | Freeze Watch | TSA | Adair, Cherokee, Craig, Creek, Delaware, Mayes and 7 more | 17 hr |
| Mar 26, 4:03 AM CDT | Special Weather Statement | TSA | Delaware | 42 min |
| Mar 26, 4:33 AM CDT | Special Weather Statement | TSA | Ottawa | 42 min |
| Mar 26, 4:39 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 24 min |
| Mar 26, 4:41 AM CDT | Special Weather Statement | TSA | Delaware | 49 min |
| Mar 26, 3:24 PM CDT | Freeze Warning | TSA | Craig, Delaware, Nowata, Ottawa, Pawnee, Washington | 18 hr |
| Mar 26, 12:01 AM CDT | Special Weather Statement | TSA | Madison | 29 min |
| Mar 26, 1:58 AM CDT | Special Weather Statement | TSA | Crawford | 32 min |
| Mar 26, 2:28 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin | 47 min |
| Mar 26, 4:11 AM CDT | Special Weather Statement | TSA | Madison, Washington | 49 min |
| Mar 26, 5:03 AM CDT | Severe Thunderstorm Warning | TSA | Benton | 42 min |
| Mar 26, 5:31 AM CDT | Special Weather Statement | TSA | Carroll | 44 min |
| Mar 26, 6:05 AM CDT | Severe Thunderstorm Warning | TSA | Carroll | 40 min |
Nearby
Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.